Alert archive / Alabama / Freeze Watches in 2018
Freeze Watch 1, NWS Mobile, AL
NWS Mobile, AL issued this freeze watch at Mar 7, 2018, 3:01 PM CST for 8 counties in Alabama; Wayne County, Mississippi. It took effect at Mar 9, 2018, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2018, 3:01 PM CST (21:01 UTC)
- In effect from
- Mar 9, 2018, 12:00 AM CST
- Expired
- Mar 8, 2018, 4:05 AM CST
- In force
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Crenshaw County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 132 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze watch went out at Mar 7, 1:22 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 7, 1:22 PM CST, 1 hour 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 122 PM CST Wed Mar 7 2018 .DISCUSSION...Updated for latest marine discussion below. && .MARINE...The SCY for area coastal waters has been allowed to expire. /16 && .PREV DISCUSSION... /issued 1129 AM CST Wed Mar 7 2018/ DISCUSSION...See updated information for land areas and aviation discussion below. UPDATE...Current package on track, with a cool, dry in store for the area. No updates planned at this time. 16 AVIATION... 18Z issuance...VFR conditions expected through the forecast under light northerly flow. /16 PREV DISCUSSION... /issued 619 AM CST Wed Mar 7 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...VFR expected through the forecast period. North to northwest winds will increase to 10-15 knots this morning, with a few gusts over 20 knots possible. /21 PREV DISCUSSION... /issued 443 AM CST Wed Mar 7 2018/ NEAR TERM /Now Through Wednesday night/...Early morning surface analysis indicates that the cold front that pushed through our area yesterday morning has pushed well into the Gulf of Mexico and was approaching the central Florida peninsula. A secondary reinforcing cold front was meanwhile moving across central Mississippi and Alabama and was approaching our northern zones. West to northwest winds have remained elevated between 5-10 mph across our region ahead of this next approaching front, and has kept early morning temperatures a little warmer than anticipated, with readings remaining in the upper 40s to lower 50s over interior areas, and slightly warmer near the coast. There is still some opportunity for temperatures to drop a few more degrees behind the secondary front that will be pushing through the area early this morning. Breezy northwest to north winds will develop across the region this morning, along with a reinforcement of dry air into the area following the frontal passage. Mostly clear skies will persist into tonight with nil POPs. Highs today should average several degrees below normal, with readings in the upper 50s inland to the lower 60s over southern areas. Much cooler temperatures are expected tonight, with lows mostly ranging between 33-36 degrees over the interior, and 40-45 near the coast and beaches. We did include mention of patchy frost in the forecast over interior areas late tonight through early Thursday morning. A few sporadic instances of temperatures hitting freezing cannot be ruled out over the interior tonight, but given the isolated nature of such occurrences, will continue to only mention in the Hazardous Weather Outlook. The Special Weather Statement issued Tuesday covers the expected scenario well. /21 SHORT TERM /Thursday Through Friday night/...Clear and dry as sfc high pressure and northwest flow aloft prevail over the region. High pressure will move east of the area on Friday, allowing a southerly flow to develop across the area. Highs will be well below normal on Thursday before moderating back near normal on friday. /13 LONG TERM /Saturday Through Tuesday/... A shortwave and associated area of low pressure are expected to move across the southeast Saturday night into Sunday. Scattered to numerous showers and thunderstorms expected ahead of the front Saturday afternoon and evening. There remains considerable uncertainty with this system as far as the potential of severe storms and the timing of the frontal passage. The Euro now wants to stall the front along the coast through Sunday, awaiting another shortwave to move the front through Sunday night into Monday. Will maintain the wording in the Hazardous Weather Outlook, however this uncertainty makes it impossible to nail down any specific threat area at this time. Drier and cooler conditions return by Tuesday. /13 MARINE...A moderate to strong northerly flow will continue across the marine area this morning. A Small Craft Advisory will continue over the Gulf Waters out 60 NM, including Mobile Bay and the Mississippi Sound until noon CST, where 20-25 kt winds will persist. Seas are also expected to build to 6 to 8 feet well offshore. Exercise caution headlines continue over the other protected waters. Northwesterly winds should diminish this afternoon, but will once again increase late this evening into early Thursday morning, especially over the open Gulf waters. We kept speeds just below advisory thresholds for now offshore, but speeds could once again approach 20 knots, and later shifts may need to consider another Small Craft Advisory tonight. The offshore flow pattern will continue into early Friday, before winds gradually become southerly Friday afternoon as high pressure shifts east and the next area of low pressure develops over the Plains. Southerly flow should strengthen Saturday afternoon into Saturday night ahead of the next approaching front. Showers and a few thunderstorms should increase in coverage over the marine area ahead of this feature, especially Saturday night into early Sunday. A stronger offshore flow may return late Sunday into early next week following frontal passage. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Mar 7, 6:14 AM CST, 8 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 614 AM CST Wed Mar 7 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081215- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 614 AM CST Wed Mar 7 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. There is a moderate risk of rip currents along the Alabama and western Florida panhandle beaches through tonight. Temperatures are expected to drop into the lower to mid 30s over interior portions of the region tonight. A few locations could briefly hit freezing. Patchy frost may develop over interior portions of the region late tonight through early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Unseasonably cold temperatures are expected again Thursday night, with overnight lows in the lower to mid 30s expected over much of the interior, with isolated locations possibly briefly reaching the freezing mark. There will be an increasing chance of showers and thunderstorms across the region this weekend. The environment could become favorable for severe weather this weekend, but confidence remains low on the timing, intensity and location of the severe weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ633>636-081215- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 614 AM CST Wed Mar 7 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Small craft operators should exercise caution this morning as elevated northerly winds continue. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions for small craft will be possible this weekend. There will be an increasing chance of showers and thunderstorms over the marine area this weekend. A few strong to severe storms will be possible. GMZ630>632-650-655-670-675-081215- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 614 AM CST Wed Mar 7 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions for small craft will be possible this weekend. There will be an increasing chance of showers and thunderstorms over the marine area this weekend. A few strong to severe storms will be possible.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:18 PM CST | Small Craft Advisory | MOB | 19 hr | |
| Mar 7, 1:32 PM CST | River Flood Warning | MOB | George, Greene, Wayne | 69 hr |
Nearby
Freeze Watches in Alabama, 2018Freeze Watches in Mississippi, 2018Every freeze watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.